Alert archive / New Jersey / Coastal Flood Statements in 2006
Coastal Flood Statement 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Sep 5, 2006, 2:00 PM EDT for 7 counties in New Jersey; Kent County, Sussex County, Delaware. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2006, 2:00 PM EDT (18:00 UTC)
- Expired
- Sep 6, 2006, 12:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KPHI 051800 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 200 PM EDT TUE SEP 5 2006 DEZ002>004-NJZ012>014-020>027-060400- /O.NEW.KPHI.CF.S.0006.060905T1800Z-060906T0400Z/ KENT DE-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 200 PM EDT TUE SEP 5 2006 ...SPOTTY MINOR TIDAL FLOODING IS POSSIBLE LATER THIS AFTERNOON AND THIS EVENING... A BRISK ONSHORE FLOW COMBINED WITH ABOVE NORMAL TIDES COULD CAUSE AREAS OF MINOR TIDAL FLOODING LATER THIS AFTERNOON AND EARLY TONIGHT. HIGH TIDE ALONG THE OCEAN FRONT IS FROM ABOUT 6:00 PM TO 7:30 PM LATE TODAY AND THIS EVENING. HIGH TIDES ALONG THE BAYS, BACK BAYS AND OTHER ESTUARIES ARE GENERALLY A BIT LATER THIS EVENING, LASTING UNTIL AROUND MIDNIGHT. IN ADDITION, RUNOFF FROM THE ONGOING HEAVY RAIN COULD ADD TO THE TOTAL AMOUNT OF WATER AND WORSEN ANY AREAS OF MINOR TIDAL FLOODING. COASTAL INTERESTS SHOULD BE ALERT TO THE POSSIBILITY OF MINOR TIDAL FLOODING LATER THIS AFTERNOON AND EARLY TONIGHT. MOVE YOUR VEHICLE TO HIGHER GROUND AND AWAY FROM CHRONIC FLOOD-PRONE AREAS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Sep 5, 10:30 AM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 5, 10:30 AM EDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1030 AM EDT TUE SEP 5 2006 .SHORT TERM /REST OF TODAY/... WE HAVE DECIDED TO EXPAND THE FLOOD WATCH THAT WAS ISSUED BY THE OVERNIGHT CREW. RECENT STATEMENTS AND WARNINGS FROM THE OFFICES TO OUR SOUTH INDICATE THAT THE TROPICAL PLUMES FEEDING IN TO THE SYSTEM APPEAR TO BE EFFICIENT RAIN PRODUCERS. RECENT GUIDANCE FROM RFC RUNS SHOW THAT WE MAY HAVE ISSUES IN CREEKS/RIVERS THAT ARE CURRENTLY OUTSIDE OF THE WATCH...SO WE WILL EXPAND IT OUT A BIT AND LET IT GO UNTIL MIDNIGHT. QPF COULD END UP IN THE 1.0 TO 2.0 INCH RANGE ACCORDING TO THE 06Z GFS BUFKIT FORECAST SOUNDINGS. HIGHEST QPF CENTERED ALONG THE LOWER DELAWARE VALLEY REGION AND OUT TO KRDG. FOLLOWING THE GFS...THE SFC LOW WILL TRACK ACROSS THE DELMARVA EARLY THIS EVENING AND PASS TO OUR SOUTH AND EAST TONIGHT. BASED ON THIS TRACK...FEW CHANGES WERE NEEDED TO THE ONGOING PUBLIC AND MARINE FCST. I DID NUDGE MAX TEMPS DOWN JUST A BIT FOR THE AFTERNOON THOUGH. ZFP/AFM/PFM AND GRAPHICS ALREADY ISSUED. UPDATED FFA ISSUED AT 10 AM. RAINFALL TOTALS FROM SPOTTERS ALWAYS APPRECIATED THANKS. && .PREV DISCUSSION... /ISSUED 350 AM EDT TUE SEP 5 2006/ OVERVIEW... WE WILL BE ISSUING A FLOOD WATCH FOR A SEVEN COUNTY AREA AROUND THE LOCAL PHILLY AREA WHICH ARE MOST VULNERABLE TO HVY RAIN. HVYR PCPN SHLD MOVE IN AS THE DAY CONTS AND EXIT MOST OF OUR CWA BY MIDN. THIS IS IN LINE WITH THE GFS WHICH HAS A GOOD HANDLE ON THE ONGOING EVENT (VS THE WRF-NMM) AND INIT SLGTLY BETTER ESP WITH RESPECT TO THE 850MB MSTR. CLOSED LOW WHICH PAINTED A PRETTY SATL PICTURE YDA ACRS THE MIDWEST THEN PASSES ACRS OUR CWA ON WED WITH A CHC FOR MORE SCTD PCPN. BETTER AND DRIER DAYS TO END THE WEEK. WE/RE KEEPING OUR WATCHFUL EYES ARE ON TD #6 AS WE ARE APCHG THE CLIMATOLOGICAL PEAK OF THE HURRICANE SEASON. PLEASE NOTE HPC HAS TOLD US A CHANGE OF THE WRF-NMM IS SUPPOSE TO BE IMPLEMENTED TODAY. SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/... WE HAVE GONE BACK AND FORTH WITH THE WATCH OVRNGT...BUT THE HEAD WATER GUIDANCE VALUES ARE SO LOW AND WITH MORE THAN ONE FCST MDL GIVING US GREATER THAN AN INCH OF RAIN...WE DECIDED TO ISSUE IT WITH THIS PKG. WE ALWAYS ALSO GET CONCERNED WITH THE FIRST PCPN EVENT AFTER A TROPICAL SYS PASSES TO OUR W. IT SEEMS LIKE THE SMELL OF BURNT TOAST...TRACES OF IT LINGER AND SHOW THEMSELVES IN MANNERS THAT ARE NOT PLEASANT. ON WATER VAPOR IMAG WE ALSO SEE A TROP CONNECTION ALF ALL THE WAY TO JOHN. THE GFS READS LIKE A TEXTBOOK FOR HVY RAIN MAKING AS IT IS CONSISTENT FROM BOTTOM TO TOP. AS THE WAA INCREASES AND THE ENTR RGN OF THE H2.5 JET APCHS THE FGEN FRCG INCREASES AND MAXIMIZES OVER OUR CWA THIS AFTN AND EVE. THINK THAT THE AXIS OF HVY PCPN IS TOO FAR NW AS IT ALMOST STACKS WITH THE FGEN FRCG AND IS USUALLY LOCATED FTHR TO THE SE. QVEC FRCG ACTUALLY FAVORS THE DE VLY EWD. OF NOTE ARE BOTH CANADIAN MDLS ARE RIGHT UP THE I95 CORRIDOR. THIS DOES OPEN THE QUESTION OF PSBLY INCLUDING THE WATCH FTHR TO THE SE. FFG IN THESE AREAS ARE HIGHER AND THEY DO NOT HAVE THE TERRAIN COMPLICATIONS THAT EXIST FROM PHL AND NW. WE WILL BRIEF THE DAY SHIFT ABT THIS ADD LEAVE IT TO THEM TO ADJUST IF NEEDED. WE WILL CONT WITH THE SPS IN THOSE AREAS. WE WILL INCLUDE THE ISOLD CHC OF THUNDER (ANOTHER COMPLICATING FACTOR FOR THE WATCH) FROM THE WATCH AREA SEWD BASED ON CUR RADAR TRENDS OF WHERE THUNDER IS OCRG AND FOLLOWING THE FCSTD SHOWALTER AND 925MB L.I. INTO OUR CWA. WE BLV THAT THE SFC BASED INSTAB IN DE AND SRN MD IS OVERDONE BY THE GFS AS THERE ARE NO UPSTREAM DEWS OF THAT FCSTD CONTENT. WE WILL USE THE GFS TO ADJUST TIMING AND INCR POPS (TO CAT) AS THE DAY CONTS. WHL THE NAM-WRF LOOKS OK WITH THE CUR CONVECTION IN VA...IT HAS ABOSLUTELY NONE OF THE ONGOING PCPN IN OH AND WRN PA. WE BLV THE HEAVY RAIN THREAT SHLD END THIS EVE AS LO PRES MOVES OFF THE NJ CST AND THE BEST OMEGA AND FCSTD WAA HEADS FOR NEW ENG. TO THAT END THE WRF-NMM JUST SEEMS TO SLOW AND TOO INTENSE WITH THE SYS. THUS WE HAVE SPED THE PROCESS ALG A BIT IN THE TNGT PKG FROM THE PREV FCST. ENUF MSTR AT THE SFC AND INSTAB AND SHRT WVS ALF MOVG THRU FROM THE H5 CENTER CUR NEAR CHI TO KEEP A CHC OF SHRAS IN THE WED DAY PART OF THE FCST. ONLY INSTAB THAT IS NEG IS SFC BASED AND FCSTD CAPES ARE LT 250J. WE WILL NOT INCLUDE THUNDER FOR THOSE REASONS. THE SLOR WRF-NMM HAS LWR MAX TEMPS DUE TO MORE CLOUDS...WE WILL GO WITH THE FASTER GFS SOLN AND TREND MAX TEMPS TWD IT. WITH THE TROF THRU BY EVE...THIS SHLD END THE SHRA THREAT FOR OUR CWA. LONG TERM /THURSDAY THROUGH MONDAY AND BEYOND/... ONCE THE AXIS OF THE TROUGH LIFTS NE WEDNESDAY NIGHT, THE REGION GETS A BREAK FROM THE UNSETTLED WEATHER UNTIL THE LATTER HALF OF THE WEEKEND WHEN YET ANOTHER TROUGH SETS UP SHOP OVER THE EASTERN U.S. THIS WILL BRING ADDITIONAL PRECIPITATION SUNDAY AND MONDAY. FOLLOWED HPC GUIDANCE FOR MOST OF THE PERIOD, WITH SOME SUBTLE ADJUSTMENTS FOR COLLABORATIVE PURPOSES. WITH THE EXCEPTION OF THE THREATENING LOOKING UKMET ALL OF THE OPERATIONAL MEDIUM RANGE MODEL SOLUTIONS PASS TD #6 TO OUR EAST NEXT WEEK. THERE ARE A COUPLE OF GFS ENSEMBLE MEMBERS THAT BRING IT CLOSE TO US ABOUT THE 14TH. THIS IS WAY TOO EARLY TO STATE THE OUTCOME WILL BE WITH THE MAJORITY...ALTHOUGH WE WOULD LIKE FOR THAT SOLUTION TO WORK. MOST OP MED RNG MDLS KEEP ENUF OF A FCSTD WRLY FLOW TO KEEP TD6 FROM BACKING TWD US AND DVLP AN ESCAPE HATCH IN THE H5 RDG FOR IT TO SQUEEZE THRU. THE UKMET KEEPS TD6 FAR ENUF SOUTH AND DOES NOT DVLP THIS HATCH. THE MDLS (ESP THE GFS) TEND TO OVERDO THE SRN EXTENSION OF THE STGR WRLY FLOW OFTEN IN SEPT AND ALSO ARE SOMETIMES TOO EAGER TO RECURVE TROP SYS. THE HATCH IN REALITY MAY NOT BE THERE AT ALL. THE GFS WAS RIGHT ABT THIS WITH DEBBIE...BUT DEBBIE WAS AT A MUCH HIGHER LATITUDE SYSTEM THAN THE CUR TD. EVEN BEFORE THE FCSTD MDL TURN TD6 IS EXPECTED TO PASS THRU THE CLIMATOLOGICAL BOX (BTWN 20-25 N AND W OF 60W) WHERE CAPE VERDE TYPE SYSTEMS HAVE AFFECTED US IN THE PAST. JUST BECAUSE IT PASSES THRU THIS ZONE DOES NOT MEAN ITS A CERTAINTY...JUST MEANS IT WILL NEED MONITORING IN THE DAYS TO COME. PLEASE REFER TO PRODUCTS FROM THE TPC/NHC FOR FURTHER DETAILS AND OFFICIAL TRACK FORECASTS. WAKE ME UP WHEN SEPTEMBER ENDS. AVIATION... CONDITIONS THIS MORNING RANGE FROM SCT TO BKN MID AND HIGH CLOUDS NORTH TO SC OVC SOUTH. AS THE RAIN SPREADS IN, CIGS WILL LOWER. BY AFTERNOON, WE CAN LOOK FOR MVFR CIGS AND VSBYS LOWERING AT TIMES TO IFR/LIFR. THESE CONDITIONS WILL CONTINUE INTO TONIGHT. AS THE LOW MOVES OFF THE COAST, CONDITIONS ARE EXPECTED TO IMPROVE SLOWLY TO VFR AFTER MIDNIGHT. BUT THERE MAY STILL BE LINGERING SHOWERS WITH MVFR CONDITIONS. MARINE... WEAK HIGH PRESSURE OVER THE MID ATLANTIC COASTAL STATES THIS MORNING IS PROVIDING LIGHT AND VARIABLE WINDS. AS THE HIGH MOVES OFF TO THE EAST AND LOW PRESSURE OVER THE SOUTHEASTERN STATES BEGINS TO PUSH INTO OUR REGION, WINDS WILL SWING AROUND TO THE EAST AND SOUTHEAST TODAY. A FEW GUSTS COULD APPROACH 25 KT THIS EVENING, MAINLY OVER OUR SOUTHERN WATERS. AS THE SYSTEM MOVES OFF TO THE EAST TONIGHT, WINDS WILL BECOME NORTHWEST. WAVEWATCH KEEPS HEIGHTS BELOW SMALL CRAFT ADVISORY CRITERIA. SEE NO REASON TO STRAY ABOVE THAT, SO WILL NOT BE RAISING SMALL CRAFT ADVISORIES AT THIS TIME. HIGH PRESSURE MOVES IN FOR THE LATTER PART OF THE WEEK. TIDES... TIDAL DEPARTURES ARE RUNNING SLIGHTLY BELOW THE ECS AND SLIGHTLY ABOVE THE SSE. NOTHING NEW HERE. WE CAN LOOK FOR A SLIGHT INCREASE LATER TODAY AS THE ONSHORE FLOW TAKES OVER. DEPARTURES OF AROUND A HALF FOOT ABOVE NORMAL MAY OCCUR AROUND THE TIME OF HIGH TIDE THIS EVENING. WITH ASTRONOMICAL TIDE HEIGHTS FAIRLY HIGH BECAUSE OF THE UPCOMING FULL MOON, THESE DEPARTURES COULD PUSH HEIGHTS CLOSE TO MINOR TIDAL FLOOD LEVELS IN THE MOST SUSCEPTIBLE AREAS. BUT A WIDESPREAD MINOR TIDAL FLOOD EVENT IS NOT EXPECTED. HYDROLOGY... THE FLOOD WATCH CONCERN ARE FOR THE SMALLER STREAMS. MAIN STEM RIVERS SHOULD BE FINE. BASIN AVGS FOR THE EVENT SHLD RANGE FROM 1.0 TO 1.5 INCHES. LOCAL AMOUNTS COULD EXCEED 2 INCHES IF THUNDER OCCURS. WE PUT AN INCH OF RAIN IN 6 HRS AT THE EAST BRANCH OF THE BRANDYWINE CREEK AT DOWNINGTOWN AND IT FLOODS. OTHER CREEKS WITH LOW HEADWATER GUIDANCE INCLUDE THE NESHAMINY AND ASSUNPINK. THE CHRISTINA RIVER FLOODED SATURDAY...SO FELT IT SAFER TO INCLUDE NEW CASTLE COUNTY IN THE WATCH. BEYOND THIS NO HYDROLOGICAL ISSUES ARE EXPECTED FOR THE REST OF THE CALENDAR WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH FOR PAZ060-067>071 UNTIL MIDNIGHT WEDNESDAY. NJ...FLOOD WATCH FOR NJZ015>019-027 UNTIL MIDNIGHT WEDNESDAY. DE...FLOOD WATCH FOR DEZ001 UNTIL MIDNIGHT WEDNESDAY. MD...FLOOD WATCH FOR MDZ008 UNTIL MIDNIGHT WEDNESDAY. MARINE...NONE. && UPDATE...OHARA OVERVIEW/SHORT TERM...TFG LONG TERM...JJM & TFG AVIATION/MARINE/TIDES...RPW HYDROLOGY...TFG
Hazardous weather outlook, Sep 5, 4:38 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 438 AM EDT TUE SEP 5 2006 DEZ001-NJZ015-PAZ067>071-061100- NEW CASTLE-MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 438 AM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. PLEASE REFER TO WGUS61 FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING INFORMATION IS APPRECIATED. NO FORMAL SKYWARN ACTIVATION IS EXPECTED TODAY. ANZ430-431-DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012- 013-016>023-027-PAZ054-055-060>062-061100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 438 AM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SOME POSSIBLY HEAVY RAIN COULD OCCUR INTO TONIGHT. A FLOOD WATCH IS NOT CURRENTLY IN EFFECT FOR YOUR AREA, BUT PLEASE CHECK FOR UPDATES THROUGH THE DAY IF CONDITIONS MIGHT WARRANT A WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE APPRECIATED. NO FORMAL SKYWARN ACTIVATION IS EXPECTED TODAY. ANZ450>455-DEZ004-NJZ014-024>026-061100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 438 AM EDT TUE SEP 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE NEW JERSEY ATLANTIC COAST AND A LOW TO MODERATE RISK OF RIP CURRENTS TODAY ALONG THE DELAWARE ATLANTIC COAST. SOME POSSIBLY HEAVY RAIN COULD OCCUR INTO TONIGHT. A FLOOD WATCH IS NOT CURRENTLY IN EFFECT FOR YOUR AREA, BUT PLEASE CHECK FOR UPDATES THROUGH THE DAY IF CONDITIONS MIGHT WARRANT A WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE APPRECIATED. NO FORMAL SKYWARN ACTIVATION IS EXPECTED TODAY. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:16 AM EDT | Flood Watch | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 14 hr |
Nearby
Coastal Flood Statements in New Jersey, 2006Coastal Flood Statements in Delaware, 2006Every coastal flood statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.